Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 151, NWS Goodland, KS

July 13, 2020Dundy County, Nebraska; Yuma County, Colorado; Cheyenne County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jul 13, 2020, 6:52 PM MDT for Dundy County, Nebraska; Yuma County, Colorado; Cheyenne County, Kansas. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2020, 6:52 PM MDT (00:52 UTC)
Expired
Jul 13, 2020, 7:45 PM MDT
In force
53 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Yuma County, CO, Cheyenne County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 7:34 PM MDTHAIL 1.7517 Nw Saint Francis, KS
Jul 13, 7:39 PM MDTTSTM WND DMGWray, CO
Jul 13, 7:39 PM MDTTSTM WND GST 58Wray, COCORRECTS PREVIOUS TSTM WND DMG REPORT FROM WRAY.
Jul 13, 7:42 PM MDTHAIL 1.2516 Nnw Saint Francis, KSTRAINED SPOTTER REPORTED 1/2 DOLLAR SIZE HAIL AT INTERSECTION ROAD 5 AND ROAD Z.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 2:36 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2020-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 545 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2020-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
545 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
3581 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

844 
WUUS53 KGLD 140052
SVRGLD
COC125-KSC023-NEC057-140145-
/O.NEW.KGLD.SV.W.0151.200714T0052Z-200714T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
652 PM MDT Mon Jul 13 2020

The National Weather Service in Goodland has issued a

* Severe Thunderstorm Warning for...
  East central Yuma County in northeastern Colorado...
  Northwestern Cheyenne County in northwestern Kansas...
  Southwestern Dundy County in southwestern Nebraska...

* Until 745 PM MDT/845 PM CDT/.

* At 652 PM MDT/752 PM CDT/, a severe thunderstorm was located 5
  miles southeast of Wray, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Wray, Haigler, Laird, Beecher Island and Parks. 

This includes Highway 385 between mile markers 227 and 247.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3985 10229 4013 10228 4022 10165 3979 10161
TIME...MOT...LOC 0052Z 257DEG 24KT 4002 10216 

HAIL...1.00IN
WIND...60MPH
 
$$

Husted
3 follow-up statements
941 
WWUS53 KGLD 140113
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
713 PM MDT Mon Jul 13 2020

COC125-KSC023-NEC057-140145-
/O.CON.KGLD.SV.W.0151.000000T0000Z-200714T0145Z/
Yuma CO-Cheyenne KS-Dundy NE-
713 PM MDT Mon Jul 13 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM
MDT/845 PM CDT/ FOR EAST CENTRAL YUMA COUNTY IN NORTHEASTERN
COLORADO...NORTHWESTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS AND
SOUTHWESTERN DUNDY COUNTIES IN SOUTHWESTERN NEBRASKA...

At 713 PM MDT/813 PM CDT/, a severe thunderstorm was located near
Haigler, or 13 miles east of Wray, moving east at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Haigler, Parks and Laird. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3987 10211 4015 10212 4022 10165 3979 10161
TIME...MOT...LOC 0113Z 257DEG 24KT 4005 10198 

HAIL...1.25IN
WIND...60MPH
 
$$

Husted
392 
WWUS53 KGLD 140126
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
726 PM MDT Mon Jul 13 2020

COC125-140135-
/O.CAN.KGLD.SV.W.0151.000000T0000Z-200714T0145Z/
Yuma CO-
726 PM MDT Mon Jul 13 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL YUMA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM
MDT/midnight CDT/ for northwestern Kansas...and southwestern
Nebraska.

LAT...LON 3979 10161 3986 10205 4003 10205 4017 10195
      4022 10165
TIME...MOT...LOC 0125Z 287DEG 11KT 3993 10200 

$$

KSC023-NEC057-140145-
/O.CON.KGLD.SV.W.0151.000000T0000Z-200714T0145Z/
Cheyenne KS-Dundy NE-
726 PM MDT Mon Jul 13 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM
MDT/845 PM CDT/ FOR NORTHWESTERN CHEYENNE COUNTY IN NORTHWESTERN
KANSAS AND SOUTHWESTERN DUNDY COUNTIES IN SOUTHWESTERN NEBRASKA...

At 725 PM MDT/825 PM CDT/, a severe thunderstorm was located 6 miles
southwest of Haigler, or 15 miles northwest of St. Francis, moving
east at 15 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Haigler and Parks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3979 10161 3986 10205 4003 10205 4017 10195
      4022 10165
TIME...MOT...LOC 0125Z 287DEG 11KT 3993 10200 

HAIL...1.50IN
WIND...60MPH
 
$$

Husted
079 
WWUS53 KGLD 140135 RRA
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
735 PM MDT Mon Jul 13 2020

KSC023-NEC057-140145-
/O.CON.KGLD.SV.W.0151.000000T0000Z-200714T0145Z/
Cheyenne KS-Dundy NE-
735 PM MDT Mon Jul 13 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM
MDT/845 PM CDT/ FOR NORTHWESTERN CHEYENNE COUNTY IN NORTHWESTERN
KANSAS AND SOUTH CENTRAL DUNDY COUNTIES IN SOUTHWESTERN NEBRASKA...

At 734 PM MDT/834 PM CDT/, a severe thunderstorm was located 5 miles
south of Haigler, or 13 miles northwest of St. Francis, moving east
at 25 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters. At 832 pm CDT, Golf ball size 
         hail was reported in extreme northwest Cheyenne County 
         Kansas.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Haigler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3979 10161 3986 10205 3998 10205 4002 10195
      4003 10163
TIME...MOT...LOC 0134Z 268DEG 21KT 3993 10194 

HAIL...1.75IN
WIND...60MPH
 
$$

Husted

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 5:27 PM MDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 13, 5:27 PM MDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
527 PM MDT Mon Jul 13 2020

.UPDATE...
Issued at 251 PM MDT Mon Jul 13 2020

A Severe Thunderstorm Watch has been issued for the entire Tri-
State region until 11 PM MDT/12 AM CDT. The primary threats with
storms will be large hail and damaging winds. Continue to monitor
the forecast for the latest severe weather information.

&&

.SHORT TERM...(This afternoon through Tuesday)
Issued at 149 PM MDT Mon Jul 13 2020

Latest upper air analysis shows the long wave trough over Canada
extending down to the Great Basin.  Ahead of the long wave trough
was a ridge over the Plains.  Between the ridge axis and the trough
axis is a short wave trough over Northeast Colorado and the Nebraska
Panhandle.  At the surface was a dry line over Eastern Colorado
beneath the short wave trough.  Latest visible satellite indicates
storms are trying to form over the Nebraska Panhandle along the dry
line.  Further south storm updrafts have tried and failed so far. To
the west storm activity is developing over the Rockies and moving
east.

For the rest of the afternoon am expecting storm activity to begin
around 2 PM along the dry line to the west of the forecast area as
storms continue to move east from the Rockies.  As the afternoon
progresses, the storm coverage should gradually increase as they
move east.

This evening storms will continue to move east out of Colorado.
Meanwhile the storm cluster north in Nebraska looks to extend south
as it moves east.  As storms move east they will move into higher
CAPE values, better shear, and better 0-3 and 0-1 km helicity, thus
causing storm intensity to increase as they move to the east.  Am
thinking this northern cluster should link with the storm activity
in the forecast area around mid evening. Model data indicates the
storm activity declining as storms move east of Highway 83.  However
model data last night had the storms fading as they left Colorado,
and the storms lasted much further east than that.  Therefore
confidence is moderate that storms will last across the entire
forecast area before fading.

Threats with the storms for today and this evening look to be wind
gusts of 80 MPH, possibly higher based on prior severe weather
events, and hail up to baseball size.  The hail threat will be
greatest over the western part of the forecast area where storms
will still be more isolated to scattered.  Once storms form a
cluster or line, am thinking the threat will shift to straight-line
wind.  A brief tornado cannot be ruled out either.  The 0-1 KM bulk
shear is favorable for tornadic development, and the orientation of
the deep layer shear being perpendicular to the storm cluster/line
will also be favorable for tornadic development.  Therefore,
tornadoes look to be a risk despite storms clustering this evening.

Impacts for this event look to be widespread wind damage including
broken power poles, large tree limbs blown down, trees snapped or
uprooted, and windows blown out.  Significant hail damage may also
occur before storms conglomerate.

Confidence of widespread wind damage is high, especially based on
what happened last night.  Confidence for significant hail damage is
moderate to high.

One item of concern is the amount of mixed layer cinh that will be
present during the afternoon along the dry line.  Near term model
data has continued to delay the storm activity an hour with each
update.  Still thinking the peak storm activity/intensity will be
during the first half of the evening, the question is what the
coverage will be.

Tuesday/Tuesday night a cold front will move through the forecast
area from the north.  Highs will be 15-20 degrees cooler than today.
The front looks to stall just south of the forecast area.  During
the afternoon an upper level short wave trough will move through the
forecast area.  The stalled front will serve as a focus for storm
development.  Due to the front being south of the forecast area,
almost all the storms should be elevated behind the front.  The only
caveat will be along the far southern part of the forecast area near
the front where storms could still become surface based.  The storm
activity should push the front further south of the forecast area.

Based on the track of the upper level short wave trough, am thinking
the southern half of the forecast area will be favored for severe
weather.  Due to the storms being elevated for the most part, am
thinking hail will be the main threat.  However, close to the front
there may be wind and potentially a threat for tornadoes.  This
threat area will shift south with the front.

.LONG TERM...(Wednesday through Monday)
Issued at 111 PM MDT Mon Jul 13 2020

Wednesday and Thursday will see an upper level high continue to be
located over the Southern Plains with an upper level trough moving
across the Northern Plains near the Canadian border. This will cause
the Tri-state area to see upper level Northwest flow that will bring
some shortwaves across the area. These shortwaves combined with
surface lows coming off the Rockies will bring some precipitation
chances to areas mainly near the Colorado border in the evenings.
High's for Wednesday will be near the low 80's due to the passage of
the front the prior day. Thursday will then see high's in the lower
90's as the front moves further south away from the area.

The weekend will see the upper level high strengthen and expand to
cover much of the Southern U.S. The Tri-state area will see
temperatures warm to the upper 90's and lower 100's throughout the
weekend. Conditions will mostly be drier with relative humidity
values mainly between 15 and 40 percent in the afternoons/evenings.
Need to watch for fire weather conditions in our Western counties
though winds through the weekend appear to be below threshold. Also
will need to keep an eye on the surface pattern as a surface low may
move in from the Northwest, from the front ranges, during the
weekend and bring some slight precip chances for counties near the
Colorado border.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 527 PM MDT Mon Jul 13 2020

VFR conditions are expected to persist through much of the TAF
period at KGLD.  Forecast starts off with thunderstorms in the
vicinity of the terminal.  A few storms could be strong to severe
with hail and damaging winds possible.  Opted for a tempo group to
indicate an expected wind shift and increase in winds as storms move
through.  Visibility may be reduced to MVFR conditions as heavy rain
will bring down visibility. Storm chances are expected to wrap up
around 04-05Z with conditions returning to VFR.  Winds will be
primarily from the south overnight, turning to the north as a low
pressure system moves across southwestern Kansas and a cold front
advances into southwestern Nebraska.

VFR conditions are expected to start out the TAF period at KMCK
terminal.  Thunderstorms will be in the vicinity of the terminal
this evening with better chances from 03-06Z.  Hail and gusty winds
will be possible with any storms that move through the area.  Heavy
rain may bring visibility down to MVFR levels through around 06Z.
Any storms moving into the region may bring a wind shift and gusty
winds.  Conditions are expected to improve to VFR conditions Winds
will become southeasterly around 08kts as storms move out of the
area. Some low level wind shear may develop for a few hours around
10Z.
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...AW
SHORT TERM...JTL
LONG TERM...KAK
AVIATION...AW
Hazardous weather outlook, Jul 13, 2:50 PM MDT, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
250 PM MDT Mon Jul 13 2020

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-142100-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
250 PM MDT Mon Jul 13 2020 /350 PM CDT Mon Jul 13 2020/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A Severe Thunderstorm Watch has been issued for the entire Tri-State
area until 11 p.m. MDT. Thunderstorms developing along the Cheyenne
Ridge and Palmer Divide this afternoon are expected to evolve into a
line of thunderstorms. Any storms that develop will be capable of
producing widespread damaging winds late this afternoon and evening.
Isolated instanced of baseball size hail may occur, mainly in Eastern
Colorado, before the storms form a line and become more of a wind
threat, with gusts of 80 MPH likely.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY...

Isolated severe thunderstorms are possible across the Tri-State area
during the late afternoon and evening hours on Tuesday, mainly
between 4-11 pm MDT. At this time the southern half of the Tri-State
area is more favored for severe thunderstorm development.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed. Please send any storm reports to
the National Weather Service via phone or social media.

In the hours before

Special weather statement, Jul 13, 5:42 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Goodland KS
542 PM MDT Mon Jul 13 2020

COZ090-NEZ079-140000-
Yuma County CO-Dundy NE-
542 PM MDT Mon Jul 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YUMA AND WESTERN
DUNDY COUNTIES UNTIL 600 PM MDT...

At 542 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 21 miles southwest of Lamar to 6 miles south of
Wray. Movement was northeast at 70 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Wray, Alvin, Laird and Vernon.

This includes Highway 385 between mile markers 232 and 249.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Colorado...northwestern Kansas...and southwestern
Nebraska.

LAT...LON 4035 10205 4035 10198 4000 10198 4000 10205
      3993 10205 3990 10233 4033 10219 4038 10205
TIME...MOT...LOC 2342Z 220DEG 60KT 4029 10214 3999 10224

Husted
Special weather statement, Jul 13, 5:44 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Goodland KS
544 PM MDT Mon Jul 13 2020

COZ092-140000-
Cheyenne County CO-
544 PM MDT Mon Jul 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO UNTIL 600 PM MDT...

At 544 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Cheyenne Wells, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of northeastern
Cheyenne County in east central Colorado.

This includes Highway 385 between mile markers 156 and 160.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
east central Colorado.

LAT...LON 3901 10273 3904 10257 3904 10242 3889 10229
      3884 10263
TIME...MOT...LOC 2344Z 255DEG 28KT 3896 10253

JN
Local storm report, Jul 13, 5:50 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM MDT MON JUL 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     6 S JOES                39.56N 102.70W
07/13/2020  M55 MPH          KIT CARSON         CO   MESONET

&&

KAK
Local storm report, Jul 13, 6:29 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
629 PM MDT MON JUL 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND GST     4 S BURLINGTON          39.25N 102.28W
07/13/2020  M52 MPH          KIT CARSON         CO   ASOS

            52 MPH WIND GUST AT BURLINGTON ASOS.

&&
Special weather statement, Jul 13, 6:39 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Goodland KS
639 PM MDT Mon Jul 13 2020

COZ090-KSZ001-NEZ079-140100-
Yuma County CO-Cheyenne KS-Dundy NE-
639 PM MDT Mon Jul 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL YUMA COUNTY IN
NORTHEASTERN COLORADO...NORTHWESTERN CHEYENNE COUNTY IN NORTHWESTERN
KANSAS AND SOUTHWESTERN DUNDY COUNTIES IN SOUTHWESTERN NEBRASKA UNTIL
700 PM MDT/800 PM CDT/...

At 639 PM MDT/739 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles southeast of Wray, moving east at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Wray, Haigler, Beecher Island and Laird.

This includes Highway 385 between mile markers 229 and 244.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM
MDT/midnight CDT/ for northeastern Colorado...northwestern Kansas...
and southwestern Nebraska.

LAT...LON 3987 10229 4006 10233 4017 10194 3989 10182
TIME...MOT...LOC 0039Z 250DEG 22KT 3998 10213

Husted
Special weather statement, Jul 13, 6:50 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service Goodland KS
650 PM MDT Mon Jul 13 2020

COZ090-140115-
Yuma County CO-
650 PM MDT Mon Jul 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
715 PM MDT...

At 650 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Highland Center to 4 miles
south of Elba. Movement was east at 35 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Yuma, Abarr and Clarkville.

This includes Highway 385 between mile markers 268 and 269.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Colorado.

LAT...LON 4044 10227 3974 10280 4044 10278
TIME...MOT...LOC 0050Z 262DEG 32KT 4049 10271 3985 10318

Husted

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:40 PM MDTSevere Thunderstorm WarningGLDDundy80 min
Jul 13, 8:34 PM MDTSevere Thunderstorm WarningGLDHitchcock56 min
Jul 13, 9:14 PM MDTSevere Thunderstorm WarningGLDRed Willow61 min
Jul 13, 10:07 PM MDTSevere Thunderstorm WarningGLDRed Willow83 min
Jul 13, 6:37 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson68 min
Jul 13, 6:39 PM MDTSpecial Weather StatementGLDYuma21 min
Jul 13, 6:50 PM MDTSpecial Weather StatementGLDYuma25 min
Jul 13, 7:12 PM MDTSpecial Weather StatementGLDYuma33 min
Jul 13, 7:20 PM MDTSpecial Weather StatementGLDYuma25 min
Jul 13, 7:43 PM MDTSpecial Weather StatementGLDKit Carson32 min
Jul 13, 8:17 PM MDTSpecial Weather StatementGLDKit Carson28 min
Jul 13, 8:33 PM MDTSevere Thunderstorm WarningGLDCheyenne57 min
Jul 13, 8:49 PM MDTSpecial Weather StatementGLDCheyenne26 min
Jul 13, 6:59 PM MDTSpecial Weather StatementGLDSherman31 min
Jul 13, 7:41 PM MDTSevere Thunderstorm WarningGLDSherman, Wallace64 min
Jul 13, 7:44 PM MDTSpecial Weather StatementGLDGreeley46 min
Jul 13, 7:57 PM MDTSpecial Weather StatementGLDWallace33 min
Jul 13, 8:02 PM MDTSevere Thunderstorm WarningGLDGreeley, Wichita58 min
Jul 13, 8:46 PM MDTSevere Thunderstorm WarningGLDSherman, Thomas59 min
Jul 13, 8:58 PM MDTSevere Thunderstorm WarningGLDCheyenne33 min
Jul 13, 8:59 PM MDTSpecial Weather StatementGLDWichita31 min
Jul 13, 9:25 PM MDTSevere Thunderstorm WarningGLDLogan44 min
Jul 13, 9:28 PM MDTSpecial Weather StatementGLDRawlins32 min
Jul 13, 9:33 PM MDTSpecial Weather StatementGLDSheridan27 min
Jul 13, 9:43 PM MDTSevere Thunderstorm WarningGLDSheridan, Sherman, Thomas62 min
Jul 13, 10:12 PM MDTFlash Flood WarningGLDSherman, Thomas3 hr
Jul 13, 10:20 PM MDTSevere Thunderstorm WarningGLDGove33 min
Jul 13, 10:43 PM MDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas46 min
Jul 13, 10:45 PM MDTSpecial Weather StatementGLDSheridan15 min
Jul 13, 10:57 PM MDTSpecial Weather StatementGLDGove, Graham, Sheridan63 min
Jul 13, 11:31 PM MDTSpecial Weather StatementGLDLogan29 min
Jul 13, 11:54 PM MDTSpecial Weather StatementGLDGove, Graham, Norton, Sheridan66 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2020Severe Thunderstorm Warnings in Colorado, 2020Severe Thunderstorm Warnings in Kansas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.